Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 83, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 21, 2013, 10:39 AM CST for Rankin County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2013, 10:39 AM CST (16:39 UTC)
- Expired
- Feb 21, 2013, 11:30 AM CST
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 6 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 10:45 AM CST | HAIL 0.5 | 5 Nne Flowood, MS | DIME SIZE HAIL OBSERVED ON THE SPILLWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821
WUUS54 KJAN 211639
SVRJAN
MSC121-211730-
/O.NEW.KJAN.SV.W.0083.130221T1639Z-130221T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CST THU FEB 21 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PEARL...FLOWOOD...BRANDON...
* UNTIL 1130 AM CST
* AT 1039 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PEARL MOVING NORTHEAST AT
60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FANNIN AND PELAHATCHIE BY 1050 AM CST...
PISGAH AND GOSHEN SPRINGS BY 1055 AM CST...
LEESBURG BY 1100 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3215 9007 3227 9019 3229 9016 3231 9016
3235 9011 3236 9011 3240 9006 3259 8979
3256 8978 3236 8973 3226 8973
TIME...MOT...LOC 1639Z 231DEG 50KT 3229 9004
$$
BYB1 follow-up statement
503
WWUS54 KJAN 211709
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CST THU FEB 21 2013
MSC121-211719-
/O.CAN.KJAN.SV.W.0083.000000T0000Z-130221T1730Z/
RANKIN MS-
1109 AM CST THU FEB 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR RANKIN COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3215 9007 3227 9019 3229 9016 3231 9016
3235 9011 3236 9011 3240 9006 3259 8979
3256 8978 3236 8973 3226 8973
TIME...MOT...LOC 1709Z 231DEG 50KT 3255 8966
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 8:59 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 21, 8:59 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 859 AM CST THU FEB 21 2013 .UPDATE...ADDED MENTION OF QUARTER SIZED HAIL TO GRAPHICAST AND HWO FOR AREAS ALONG AND WEST OF I-55 FOR THIS MORNING AND EXTENDING INTO THE AFTERNOON. DISCUSSION...A RASH OF ELEVATED THUNDERSTORMS HAS DEVELOPED ACROSS PORTIONS OF SOUTH AR AND WEST LA THIS MORNING IN PRESENCE OF OVER 1000 J/KG MUCAPE (PER 12Z KSHV SOUNDING), NEGATIVE SHOWALTERS AND STRONG ISENTROPIC UPGLIDE. MORE FAVORABLE AREAS FOR STRONG TO SEVERE ELEVATED TSTORMS STILL APPEARS TO BE OFF TO OUR WEST AS 12Z KJAN SHOWS AN ELEVATED CAP THAT SHOULD INHIBIT MORE ROBUST ELEVATED GROWTH. NEVER-THE-LESS, PEA UPWARDS TO QUARTER SIZED HAIL WILL BE POSSIBLE IN DEEPER STORMS ACROSS NE LA AND SE AR THROUGH THE MORNING AND AFTERNOON HOURS AHEAD OF A LINE OF TSTORMS ANTICIPATED THIS AFTERNOON ALONG THE FRONT ITSELF. MORE IN DEPTH ON THIS SET-UP IN THE MORNING UPDATE. /ALLEN/03/ && .PREV DISCUSSION... /ISSUED 352 AM CST THU FEB 21 2013/ SHORT TERM...THE AIR MASS REMAINS DRY AND COOL THIS MORNING. VERY LIGHT PRECIP OCCURRING ACROSS NWRN/NCNTRL ZONES THIS MORNING MAY RESULT IN A FEW PATCHES OF SLEET ACROSS THOSE AREAS DURING THE VERY EARLY MORNING BUT NO ACCUMULATION WILL OCCUR. WET BULB PROFILES WILL BE BELOW FREEZING FOR AN HOUR OR TWO AFTER SUNRISE THEN WARMING CONDITIONS WILL END THE POTENTIAL FOR SLEET. THE PRIMARY CONCERN TODAY WILL BE THE INCREASING POTENTIAL FOR STRONG TO SEVERE STORMS THIS AFTERNOON INTO THE NIGHTTIME HOURS. A RAPID MODERATION OF THE AIR MASS IS EXPECTED WHEN AN APPROACHING WARM FRONT LIFTS INTO THE AREA. SURFACE DEWPOINTS REMAIN IN THE 20S ACROSS THE FORECAST AREA THIS MORNING BUT HAVE INCREASED INTO THE MID 60S FROM SE TX ACROSS THE NRN GULF. A DEVELOPING LOW LEVEL 50-60KT JET WILL FACILITATE A RAPID AIR MASS CHANGE TO MAINTAIN THE RISK OF SEVERE STORMS...LATE AFTERNOON AND THIS EVENING BEING THE MAIN WINDOW FROM THE WEST WITH A CONTINUING CHANCE FOR SERN ZONES LATER TONIGHT. THE SURFACE LOW IS FORECAST TO MOVE INTO NERN LA BY 00Z FRI...SLIGHTLY FARTHER N ON THE EURO...WITH THE WARM FRONT INDICATED NEAR AR/LA BORDER SEWD ACROSS THE FORECAST AREA. SURFACE BASED CAPE VALUES RUN FROM 200-600 OVER SWRN ZONES THIS AFTERNOON/EVENING WITH A VERY WEAK CAPE FIELD NOTED OVER SERN ZONES THROUGH 12Z FRIDAY. ML MOST UNSTABLE CAPE FIELDS BRING THE REGION OF HIGHEST VALUES INTO THE WARM SECTOR ACROSS ZONES W OF I-55...PRIMARILY ALONG AND WEST OF THE MS RIVER...BY 00Z FRIDAY. THE GFS/EURO SHIFT THE MAX INTO ECNTRL/SERN MS BY 06Z IN THE REGION OF THE BETTER SURFACE CONVERGENCE...THE NAM BEING SLIGHTLY SLOWER ON BOTH. SURFACE BASED CIN VALUES AND FORECAST SOUNDINGS SUGGEST THAT CONVECTION WILL STRUGGLE TO BECOME SURFACE BASED WITH LOWER 850 MB BASED CIN VALUES AND HIGHER 850 MB BASED CAPES NOTED TO INCREASE CONFIDENCE IN ELEVATED CONVECTION. WITH 26 DEG VERTICAL TOTALS AND 6-7 DEG LAPSE RATES LARGE HAIL CAN NOT BE ENTIRELY RULED OUT IN STRONGER STORMS. WITH MODEL TENDENCIES TO UNDERDO CAPE FIELDS...THE PERSISTENT INTENSE LOW LEVEL SHEAR ADVERTISED BY THE MODELS AND THE 50-60KT 850 MB JET FORECAST INTO THE AREA THIS AFTERNOON...THE POSSIBILITY OF STORMS BECOMING SURFACE BASED CAN NOT BE IGNORED. ALTHOUGH THE EURO IS SOMEWHAT SLOWER ON THE EWD PROGRESSION OF THE SURFACE TROUGH ACROSS THE AREA...MODELS ARE IN GENERAL AGREEMENT IN STALLING THE BOUNDARY NEAR THE MS COAST NEWD INTO AL FRIDAY. AN UPPER WAVE LIFTS INTO THE REGION DURING THE DAY FRIDAY RESULTING IN INCREASING MOISTURE AND A SLIGHT DEEPENING OF THE STALLED SURFACE TROUGH. THIS WILL MAINTAIN A HIGH CHANCE OF RAIN ACROSS SERN ZONES THROUGH FRIDAY NIGHT. ALTHOUGH MODEL SOLUTIONS DIFFER ON RAINFALL TOTALS ASSOCIATED WITH THIS SYSTEM...THE FORECAST WILL LEAN TOWARD THE POTENTIAL FOR HIGHER AMOUNTS DUE TO THE PROXIMITY OF THE REGION OF 1.5 INCH PRECIPITABLE WATER VALUES ALONG AND JUST DOWNSTREAM OF OUR SERN BORDER COUNTIES. THE BOUNDARY FINALLY MOVES ON TO THE EAST LATE FRIDAY NIGHT/EARLY SATURDAY MORNING. THE HEAVY RAINFALL RISK WILL REMAIN ACROSS SERN ZONES THROUGH THE END OF THE WEEK. HAVE FOLLOWED THE WETTER EURO SOLUTION AS FAR AS POPS ARE CONCERNED WHICH CURRENTLY ACCUMULATES 2-3 INCHES OVER SERN ZONES FROM TODAY THROUGH SATURDAY MORNING. AMOUNTS COULD BE HIGHER IF A SLIGHT NWD ADJUSTMENT OF THE BOUNDARY OCCURS FRI/FRI NGT OR STRONGER FORCING DEVELOPS WITH THE WAVE. CONDITIONS WILL BE CLOSELY MONITORED FOR FLOODING POTENTIAL OVER THE NEXT COUPLE OF DAYS. INCREASED ALREADY HIGH MOS POPS OVER WRN INTO CENTRAL ZONES FOR TODAY AND OVER ERN ZONES FOR TONIGHT. FRIDAY POPS WILL TREND TOWARD THE WETTER NAM/EURO SOLUTIONS THAT PAINT A MORE WIDESPREAD PRECIP SHIELD THAN THE GFS EVEN THOUGH THE GFS IS IN GENERAL AGREEMENT ON THE STALLED FRONT. ALSO LOWERED HIGHS SLIGHTLY FOR FRIDAY IN CONJUNCTION WITH HIGHER POPS. LONG TERM...SATURDAY THROUGH THURSDAY...COME SATURDAY MORNING OUR CWA WILL STILL BE UNDER SOUTHWEST FLOW ALOFT AHEAD OF A NORTHERN STREAM SHORTWAVE MOVING OVER THE SOUTHERN PLAINS. THIS FEATURE WILL HELP MAINTAIN THE POSSIBILITY OF LIGHT RAIN OVER OUR SOUTHEAST MOST COUNTIES EARLY SATURDAY MORNING. THE RAIN WILL END WELL BEFORE NOON AS THE SHORTWAVE SHIFTS EAST AND A 1020MB HIGH OVER OKLAHOMA SHIFTS EAST TO WESTERN TENNESSEE AND BRINGS A DRIER AIRMASS INTO OUR CWA. THE SURFACE HIGH WILL CONTINUE SHIFTING EAST SUNDAY WHILE OUR FLOW ALOFT BACKS TO THE SOUTHWEST AGAIN AHEAD OF ANOTHER NORTHERN STREAM SHORTWAVE TROUGH DROPPING OVER THE FOUR CORNERS REGION. THIS WILL RESULT IN RETURN FLOW AND WARMER TEMPERATURES OVER OUR CWA SUNDAY. A SOUTHERN STREAM SHORTWAVE MOVING OVER THE NORTHWEST GULF IS EXPECTED TO HELP DEVELOP A SURFACE LOW SUNDAY THAT WILL TRACK NORTHEAST ACROSS SOUTHERN ALABAMA SUNDAY NIGHT. MODELS AGREE IN DEEP MOISTURE SURGING NORTH SUNDAY AFTERNOON LEADING TO RAIN DEVELOPING OVER OUR SOUTHERN ZONES BY SUNDAY NIGHT. THE ECMWF IS MORE AGGRESSIVE THAN THE GFS AND ENSEMBLES IN MOVING THE RAIN NORTHWARD OVER OUR CWA. HAVE GONE A LITTLE ABOVE GFSMOS POPS FOR SUNDAY NIGHT ACROSS THE SOUTH. SIGNIFICANT DIFFERENCES ALSO EXIST BETWEEN THE GFS AND ECMWF WITH PROGRESSION OF THE SHORTWAVE OVER THE FOUR CORNERS REGION SUNDAY. BOTH MODELS CLOSE OFF AN UPPER LEVEL LOW AND DEVELOP AN ASSOCIATED SURFACE LOW OVER THE CENTRAL CONUS BY SUNDAY EVENING BUT...THE ECMWF IS MUCH FARTHER SOUTH WITH THE SYSTEM AND MUCH WETTER OVER OUR CWA FOR MONDAY. THE GFS SWINGS THE COLD FRONT ACROSS OUR CWA MONDAY MORNING AS A DRY FRONT. HAVE GONE ABOVE GFSMOS POPS MONDAY AS MOISTURE FROM THE NORTHERN GULF SYSTEM SHOULD STILL BE AVAILABLE WHEN THE COLD FRONT AND UPPER LOW ARRIVE. BY MONDAY NIGHT WL BE UNDER THE INFLUENCE OF THE UPPER LEVEL LOW AND SURFACE HIGH IN THE WAKE OF THE COLD FRONT. MORNING LOWS IN THE 30S TUESDAY MORNING WILL BE COMMON. THE ECMWF IS SLOWER TO MOVE THE UPPER LOW TO THE NORTHEAST BUT DRY WEATHER LOOKS ON TAP FOR TUESDAY AND WEDNESDAY. ANOTHER NORTHERN STREAM DISTURBANCE AND COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION WEDNESDAY NIGHT. CURRENTLY...ONLY SLIGHT CHANCE POPS WILL BE CARRIED WEDNESDAY NIGHT AS MOISTURE RETURN WL BE QUITE LIMITED AHEAD OF THE FRONT. && .AVIATION... VFR CONDS WILL CONTINUE TO PREVAIL EARLY THIS MORNING BUT CONDS WILL DETERIORATE AS A WARM FRONT LIFTS NORTH ACROSS THE ARKLAMISS THRU THE DAY. SHRA/TSRA ACTIVITY WL BE ON THE INCREASE BY LATE MORNING ALONG/WEST OF THE MS RIVER. THIS ACTIVITY WL SPREAD EAST INTO THE AFTN. MVFR/IFR CIG/VSBY WL BE PSBL IN THE STRONGER DOWNPOURS. SFC WINDS WL GRADUALLY PICK UP THIS MORNING WITH SELY GUSTS TO 20-25KTS NOT OUT OF THE QUESTION AFTER 15Z. CONDS WL IMPROVE OVER THE WEST TONIGHT BEHIND THE COLD FRONT BUT THE FRONT WILL STALL OVER THE SE AND MAINTAIN POOR FLYING CONDS THERE FRIDAY. /BK/22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 63 49 67 41 / 98 78 59 30 MERIDIAN 63 55 66 43 / 73 88 70 55 VICKSBURG 63 45 68 38 / 100 52 37 22 HATTIESBURG 70 59 69 49 / 80 84 79 74 NATCHEZ 69 48 69 41 / 100 57 55 27 GREENVILLE 53 42 59 34 / 100 48 15 14 GREENWOOD 57 44 64 35 / 100 62 19 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Feb 21, 7:52 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 752 AM CST THU FEB 21 2013 LAZ007>009-015-016-023>026-MSZ040>043-047>049-053>055-059>063- 221100- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 752 AM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE QUARTER SIZE HAIL MAY ALSO OCCUR. PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE EARLIER IN THE DAY DURING THE MORNING AND EARLY AFTERNOON. THE RISK WITH THESE STORMS WILL BE LARGE QUARTER SIZE HAIL. A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE STORMS TODAY INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. MSZ044>046-050>052-056>058-064>066-072>074-221100- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 752 AM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE QUARTER SIZE HAIL MAY ALSO OCCUR. PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE EARLIER IN THE DAY DURING THE LATE MORNING AND EARLY AFTERNOON. THE RISK WITH THESE STORMS WILL BE LARGE QUARTER SIZE HAIL. A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE STORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE FRIDAY INTO FRIDAY EVENING. PONDING WATER MAY DEVELOP ACROSS LOW ROADWAYS AND IN AREAS WHERE DRAINAGE IS POOR. THERE IS A CHANCE THAT LOCAL FLOODING ISSUES WILL DEVELOP. THE COLD FRONT WILL STALL FRIDAY...EXTENDING FROM THE SOUTHEAST CORNER OF MISSISSIPPI INTO ALABAMA BEFORE EXITING THE AREA FRIDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS EVENING THROUGH FRIDAY EVENING. ARZ074-075-MSZ018-019-025>039-221100- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 752 AM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY THROUGH TONIGHT. THE RISK WITH STORMS THIS MORNING AND DURING THE EARLY AFTERNOON WILL BE LARGE QUARTER SIZE HAIL. STORMS WITH A POTENTIAL FOR DAMAGING WIND GUSTS TO 60 MPH AND LARGE QUARTER SIZE HAIL WILL DEVELOP OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA DURING THE LATE AFTERNOON AND EXTEND INTO NORTHEAST MISSISSIPPI TONIGHT. A WARM FRONT WILL LIFT INTO THE AREA TODAY AND DESTABILIZE THE AIR MASS. INTENSE WIND SHEAR AND INCREASING MOISTURE AHEAD OF THE APPROACHING COLD FRONT WILL PRODUCE A POTENTIAL FOR STRONG TO SEVERE STORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Special weather statement, Feb 21, 9:01 AM CST, 1 hour 38 minutes before
LAZ016-023>026-MSZ047-048-053-054-059>061-211600-
ADAMS MS-WARREN MS-JEFFERSON MS-HINDS MS-FRANKLIN MS-COPIAH MS-
CLAIBORNE MS-TENSAS LA-FRANKLIN LA-CONCORDIA LA-CATAHOULA LA-
MADISON LA-
901 AM CST THU FEB 21 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
901 AM CST THU FEB 21 2013
...STRONG THUNDERSTORMS OVER SOUTHWEST MISSISSIPPI AND NORTHEAST
LOUISIANA...
AT 9 AM...A LARGE CLUSTER OF THUNDERSTORMS PRODUCING HEAVY DOWNPOURS
OF RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING...WAS AFFECTING AN
AREA BOUNDED BY NATCHEZ...WINNSBORO...AND PORT GIBSON. THE
THUNDERSTORMS WERE MOVING NORTHEAST AT 45 MPH. THE MOST INTENSE
STORMS WITH THIS ACTIVITY MAY PRODUCE HAIL UP TO PENNY SIZED AS
WELL.
THIS ACTIVITY WILL CONTINUE TO MOVE NORTHEAST THROUGH THE MORNING
HOURS. SHOWERS AND STORMS SHOULD MOVE INTO THE TALLULAH AND
VICKSBURG AREAS BETWEEN 9 AN 10 AM.
PEOPLE IN CLAIBORNE...EXTREME NORTHWESTERN COPIAH...NORTHWESTERN
FRANKLIN...SOUTHWESTERN HINDS...JEFFERSON...SOUTHERN WARREN AND
NORTHERN ADAMS COUNTIES...AND MADISON...NORTHEASTERN CATAHOULA...
NORTHEASTERN CONCORDIA...SOUTHERN FRANKLIN AND TENSAS PARISHES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3253 9133 3228 9054 3153 9100 3141 9167
3203 9178
TIME...MOT...LOC 1456Z 222DEG 44KT 3187 9122
AEGSpecial weather statement, Feb 21, 9:47 AM CST, 52 minutes before
LAZ016-025-MSZ040-042-043-047>049-053>055-059-211615- WARREN MS-SIMPSON MS-RANKIN MS-MADISON MS-JEFFERSON MS-ISSAQUENA MS- HINDS MS-COPIAH MS-CLAIBORNE MS-YAZOO MS-TENSAS LA-MADISON LA- 947 AM CST THU FEB 21 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 947 AM CST THU FEB 21 2013 ...STRONG THUNDERSTORMS MOVING INTO JACKSON METRO AREA... AT 945 AM...NWS RADAR INDICATED A LARGE CLUSTER OF THUNDERSTORMS PRODUCING HEAVY DOWNPOURS OF RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND OCCASIONAL SMALL HAIL...FROM VICKSBURG...THROUGH PORT GIBSON...TO NEAR UNION CHURCH. THE STORMS WERE MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL BE MOVING THROUGH THE JACKSON METRO AREA BETWEEN 10 AND 11 AM. THE MOST INTENSE STORMS COULD PRODUCE HAIL UP TO THE SIZE OF PENNIES. PEOPLE IN SOUTHWESTERN YAZOO...CLAIBORNE...NORTHWESTERN COPIAH... HINDS...SOUTHEASTERN ISSAQUENA...EASTERN JEFFERSON...SOUTHWESTERN MADISON...SOUTHWESTERN RANKIN...NORTHWESTERN SIMPSON AND WARREN COUNTIES...AND SOUTHEASTERN MADISON AND EXTREME NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3277 9031 3207 8985 3165 9092 3239 9114 TIME...MOT...LOC 1545Z 226DEG 36KT 3195 9070 AEG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:01 AM CST | Special Weather Statement | JAN | Adams, Claiborne, Jefferson, Warren | 59 min |
| Feb 21, 9:47 AM CST | Special Weather Statement | JAN | Claiborne, Copiah, Hinds, Warren | 28 min |
| Feb 21, 11:04 AM CST | Special Weather Statement | JAN | Leake, Neshoba, Scott | 61 min |
| Feb 21, 2:35 PM CST | Special Weather Statement | JAN | Warren | 30 min |
| Feb 21, 3:09 PM CST | Severe Thunderstorm Warning | JAN | Adams | 36 min |
| Feb 21, 3:25 PM CST | Special Weather Statement | JAN | Attala, Holmes | 45 min |
| Feb 21, 3:47 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 43 min |
| Feb 21, 4:26 PM CST | Flash Flood Warning | JAN | Copiah, Hinds, Madison, Rankin | 3 hr |
| Feb 21, 4:40 PM CST | Special Weather Statement | JAN | Hinds | 45 min |
| Feb 21, 4:53 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 37 min |
| Feb 21, 5:02 PM CST | Tornado Warning | JAN | Adams, Jefferson | 43 min |
| Feb 21, 5:58 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.